Alert archive / Virginia / High Wind Watches in 2011
High Wind Watch 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind watch at Feb 24, 2011, 4:05 AM EST for 22 counties in Virginia; 8 counties in Maryland; 8 counties in West Virginia. It took effect at Feb 25, 2011, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 4:05 AM EST (09:05 UTC)
- In effect from
- Feb 25, 2011, 12:00 PM EST
- Expired
- Feb 24, 2011, 1:41 PM EST
- In force
- Issued by
- NWS Baltimore/Washington
All 38 counties
Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Charlottesville, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1756 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS71 KLWX 240905 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 405 AM EST THU FEB 24 2011 DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ025>031-036>040-042- 052>054-501-503-504-WVZ050>053-055-501>506-241715- /O.NEW.KLWX.HW.A.0002.110225T1600Z-110226T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 405 AM EST THU FEB 24 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...FRIDAY 11 AM TO 7 PM. * WINDS...WEST-NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * IMPACT...BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES...AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
886 WWUS71 KLWX 241413 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 913 AM EST THU FEB 24 2011 DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ025>031-036>040-042- 052>054-501-503-504-WVZ050>053-055-501>506-242215- /O.EXT.KLWX.HW.A.0002.110225T1700Z-110226T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 913 AM EST THU FEB 24 2011 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * TIMING...FRIDAY 11 AM TO 7 PM. * WINDS...WEST-NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. * IMPACT...BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES... AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
041 WWUS71 KLWX 241841 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 141 PM EST THU FEB 24 2011 DCZ001-MDZ003>007-009>011-013-014-501-502-VAZ025>031-036>040-042- 052>054-501-503-504-WVZ050>053-055-501>506-250300- /O.UPG.KLWX.HW.A.0002.110225T1700Z-110226T0000Z/ /O.NEW.KLWX.WI.Y.0007.110225T1600Z-110226T0000Z/ DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-PRINCE WILLIAM/MANASSAS/MANASSAS PARK- FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER- WESTERN HIGHLAND-EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY- JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- EASTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... FROSTBURG...CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...LEESBURG... MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 141 PM EST THU FEB 24 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY 11 AM TO 7 PM. * WINDS...WEST-NORTHWEST 30 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE. * IMPACT...BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES... AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ016>018-VAZ050-051-055>057-502-250300- /O.NEW.KLWX.WI.Y.0007.110225T1600Z-110226T0000Z/ CHARLES-ST. MARYS-CALVERT-ORANGE-CULPEPER-STAFFORD-SPOTSYLVANIA- KING GEORGE-SOUTHERN FAUQUIER- INCLUDING THE CITIES OF...WALDORF...ST MARYS CITY...CULPEPER... FREDERICKSBURG 141 PM EST THU FEB 24 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY. * TIMING...FRIDAY 11 AM TO 7 PM. * WINDS...WEST-NORTHWEST 30 MPH WITH GUSTS OF 45 TO 50 MPH POSSIBLE. * IMPACT...BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES... AND DOWNED TREES AND LARGE BRANCHES. ENSURE LOOSE OBJECTS ON YOUR PROPERTY ARE SECURED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind watch went out at Feb 24, 4:02 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 24, 4:02 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 AM EST THU FEB 24 2011
.SYNOPSIS...
HIGH PRESSURE MOVES OFF THE COAST TODAY. LOW PRESSURE WILL
APPROACH THE REGION TONIGHT AND THEN MOVE ACROSS THE MID ATLANTIC
ON FRIDAY. HIGH PRESSURE RETURNS FOR SATURDAY. A WARM FRONT WILL
LIFT TO THE NORTH OF THE AREA ON SUNDAY...THEN A COMPLEX LOW
PRESSURE AREA WILL IMPACT THE REGION ON MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIPRES WILL CONTINUE TO MOVE OFF THE EAST COAST TDA WHILE A
DEVELOPING LOPRES SYSTEM OVER THE SRN PLAINS TRACKS NORTHEAST INTO
THE MIDWEST. DIABATIC EFFECTS FROM HEAVY PRECIP OVER THE MIDWEST/TN
VLY WILL LEAD TO UPPER-LEVEL RIDGE BUILDING ACROSS THE ERN SEABOARD.
AT THE LOW LEVELS...A RIDGE AXIS MOVES DOWNSTREAM OF THE AREA WITH
INCREASING SWLY FLOW ADVECTING WARM-MOIST AIR NORTHEASTWARD INTO THE
MID-ATLANTIC REGION. AIDED BY ISENTROPIC LIFT AND THE APPROACH OF A
LEADING SHORTWAVE TROUGH...LIGHT RAIN DEVELOPING ACROSS THE CENTRAL
APPALACHIANS/OH VLY SHOULD MOVE ACROSS THE POTOMAC HIGHLANDS/
SHENANDOAH VLY THIS MRNG. PRECIP IS THEN EXPECTED TO OVERSPREAD THE
METRO AREAS DURING THE AFTN. ANY PRECIP TDA SHOULD BE LIGHT WITH THE
MAIN FORCING FROM THE LOPRES SYSTEM STILL BACK OVER THE MIDWEST.
BASED ON LATEST RADAR/SAT TRENDS...TRENDED A FEW HRS FASTER THAN
PREV FCST WITH TIMING OF INITIAL PRECIP.
CLOUDS WILL INCREASE THIS MRNG...BECOMING MSTLY CLOUDY EVERYWHERE BY
LATE MRNG/ERY AFTN. DESPITE WAA...CLOUD COVER WILL LIMIT DAYTIME
HEATING. FCST HIGHS RANGE FROM THE MID 40S NEAR THE MASON-DIXON LINE
AND ALONG THE ALLEGHENY FRONT TO MID 50S IN CENTRAL VA.
MODEL GUIDANCE IN AGREEMENT WITH THE DEEPENING LOPRES SYSTEM
TRACKING FROM THE MIDWEST THIS EVE TO NRN WV-PA LINE BY DAYBREAK
FRI. THE CWA WILL BE SITUATED IN THE WARM SECTOR LATE TNGT AS THE
WARM FRONT AHEAD OF THE LOW LIFTS THRU THE AREA. THE TRACK OF THE
SYSTEM WILL KEEP THE STRONGEST LLVL ISENTROPIC LIFT/FRONTOGENESIS
ALONG THE WARM FRONT AND UPPER DIVERGENCE/DPVA NORTHWEST OF THE CWA.
THE BEST FORCING MISSING THE AREA AND THE TRANSIENT MOVEMENT OF THE
WARM FRONT WILL LIMIT PRECIP AMOUNTS ACROSS THE CWA. THE HIGHEST QPF
AMOUNTS TNGT ARE ACROSS THE POTOMAC HIGHLANDS AND IN WRN MD WHERE UP
TO AN INCH OF RAINFALL IS POSSIBLE. QPF AMOUNTS DROP DOWN TO A HALF
INCH OR LESS DURING THE TNGT PERIOD FROM I-95 SOUTH AND EAST.
WINDS WILL BECOME GUSTY LATE TNGT AS A 60-70 KT SWLY LOW-LEVEL JET
APPROACHES. NOCTURNAL BOUNDARY LAYER WILL LIMIT MIXING OF THE STRONG
WINDS DOWN TO THE SFC...BUT GUSTS TO 30 MPH WILL BE POSSIBLE ACROSS
THE RIDGE TOPS.
&&
.SHORT TERM /FRIDAY/...
WARM FRONT WILL BE NORTH OF THE MASON DIXON LINE TO START
FRIDAY...PLACING THE CWA IN A WARM SECTOR. THIS WILL HAVE LIKELY
LIFTED THE INITIAL AREA OF HEAVY RAIN TO THE NORTH OF THE
CWA...HOWEVER ANOTHER AREA OF SHOWERS WILL BE COMING IN FROM THE
WEST CLOSER TO A COLD FRONT. AT 12Z...LOW PRESSURE IS EXPECTED TO BE
SOMEWHERE NEAR THE NORTHERN WEST VIRGINIA PANHANDLE...WITH A COLD
FRONT TRAILING SOUTH THROUGH THE APPALACHIANS. STRONG LOW LEVEL
SOUTHWESTERLY JET /70+ KNOTS AT 850 MB FROM THE NAM/GFS/ WILL BE IN
PLACE AHEAD OF THE COLD FRONT...WHICH WILL ENHANCE SHEAR ACROSS THE
REGION. IN ADDITION...IN THE WARM SECTOR...MODELS CONTINUE TO
FORECAST LOW AMOUNTS OF CAPE. THEREFORE...WILL HAVE A CHANCE OF
THUNDERSTORMS FOR AREAS EAST OF THE BLUE RIDGE THAT HAVE THE
POTENTIAL TO TRANSPORT GUSTY AND PERHAPS DAMAGING WINDS TO THE
SURFACE INTO AFTERNOON. OUTSIDE OF CONVECTION...THERE IS ALSO THE
POTENTIAL FOR STRONG WINDS TO OCCUR WITH AND BEHIND THE FRONTAL
PASSAGE. FOR THIS REASON...WILL ISSUE A HIGH WIND WATCH FOR A LARGE
PORTION OF THE CWA FOR THE POSSIBILITY OF 50 KNOT GUSTS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST FRIDAY NIGHT AND SATURDAY.
WIND GUSTS WILL GRADUALLY ABATE FRIDAY NIGHT...WITH DRY CONDITIONS
THROUGH SATURDAY.
HIGH PRESSURE MOVES OFF THE COAST SATURDAY NIGHT...ALLOWING A WARM
FRONT TO MOVE NORTH THROUGH THE REGION SUNDAY. WEAK LIFT WILL
PROVIDE A SMALL CHANCE OF RAIN FOR NORTHWEST AREAS. BUT MOST PLACES
WILL REMAIN DRY UNTIL LATE SUNDAY NIGHT AND MONDAY WHEN ANOTHER AREA
OF LOW PRESSURE APPROACHES FROM THE WEST AND DRAGS A COLD FRONT
THROUGH ON MONDAY. GUSTY WINDS AND COOLER CONDITIONS WILL OCCUR IN
THE WAKE OF THE FRONT ON TUESDAY.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
MVFR VSBYS FROM BR AT CHO THIS MRNG WILL IMPROVE AFTER SUNRISE. MID
AND HI CLOUDS WILL INCREASE FROM WEST TO EAST THIS MRNG AS A STORM
SYSTEM APPROACHES FROM THE CENTRAL CONUS. LIGHT RA IS EXPECTED TO
MOVE ACROSS THE TERMINALS DURING THE MID TO LATE AFTN. DURING THIS
TIME...CIGS WILL GRADUALLY LOWER TO MVFR LVLS TOWARD SUNSET. HAVE
DELAYED ONSET OF IFR CIGS/VSBYS A FEW HRS AFTER LAMP GUIDANCE UNTIL
THE EVE SINCE THE GUIDANCE HAS TENDED TO BE TOO AGGRESSIVE RECENTLY
WITH ONSET OF LOW CIGS/VSBYS. FUTURE TAFS WILL LIKELY NEED TO REFINE
TIMING OF PRECIP AND IFR CIGS/VSBYS. BORDERLINE MVFR/IFR CIGS/VSBYS
WITH RAIN IS EXPECTED TO CONTINUE THRU THE NIGHT.
STRONG 925/850 MB JET FROM THE SOUTHWEST WILL BE ONGOING FRIDAY
MORNING...AND WILL PRODUCE NON-CONVECTIVE LOW LEVEL WIND SHEAR
AROUND 50 KNOTS AT 2K FT. SHOWERS WILL BE ONGOING...WITH ASSOCIATED
FLIGHT RESTRICTIONS. HAVE MEDIUM TO HIGH CONFIDENCE IN IFR
CONDITIONS TO START FRIDAY MORNING. FRONT WILL SWIFTLY MOVE THROUGH
THE REGION FROM WEST TO EAST FRIDAY AFTERNOON. THERE MAY BE A
THUNDERSTORM THAT TRANSPORTS STRONG GUSTY WINDS TO THE SURFACE AT
THE HUBS AS WELL...AND AS THE COLD FRONT PASSES AND DIRECTLY BEHIND
IT SHOWERS WILL END AND CIGS/VSBYS WILL IMPROVE BUT A WIND SHIFT TO
THE NORTHWEST WILL OCCUR AND WINDS UP TO 50 KNOTS MAY MAKE IT TO THE
SURFACE. GUSTS WILL GRADUALLY ABATE IN THE EVENING.
HIGH PRESSURE BUILDS IN FOR SATURDAY...THEN MOVES EAST ON SUNDAY.
THE NEXT WEATHER MAKER WILL BRING A CHANCE OF RAIN SUNDAY NIGHT INTO
MONDAY. GUSTY WINDS LOOK TO OCCUR AGAIN TUESDAY BEHIND THIS SYSTEM.
&&
.MARINE...
HAVE ISSUED A SCA IN EFFECT THIS AFTN AND EVE FOR AREAS OF THE MAIN
STEM CHSPK BAY AND LOWER TIDAL POTOMAC THAT ARE PRONE TO SLY
CHANNELING WITH GUSTS TO 20 KT EXPECTED. A STRONG SW JET JUST OFF
THE SFC WILL APPROACH LATE TNGT. SCA EXPECTED ACROSS ALL MARINE
ZONES DURING THE OVNGT/ERY MRNG HRS.
SMALL CRAFT ADVISORY WILL CONTINUE FRIDAY MORNING. STRONG LOW LEVEL
JET WILL BE IN PLACE...BUT THE BRUNT OF THE SOUTHWEST WINDS WILL
HAVE A HARD TIME MAKING IT TO THE SURFACE. HOWEVER...SHOWERS AND
POSSIBLY A THUNDERSTORM MAY CONVECTIVELY TRANSPORT GUSTY WINDS LATER
IN THE MORNING/AFTERNOON AND THEN A COLD FRONT PASSES BY AND EXPECT
STRONG WINDS TO BETTER MIX DOWN. STORM WARNINGS NORTH/GALE WARNINGS
SOUTH HAVE BEEN ISSUED IN ASSOCIATION WITH/BEHIND THE FROPA FRIDAY
AFTERNOON.
GIVEN THE COMPLEXITY OF THE HEADLINES...DID NOT RAMP DOWN OVERNIGHT
FRIDAY. EVENTUALLY HEADLINES WILL NEED TO BE PLACED IN...BUT
CONFIDENCE IS LOW EXACTLY WHAT HEADLINES WILL BE NEEDED FRIDAY NIGHT
AND AT WHAT TIMES. THERE MAY BE A PERIOD OF GALES AND THEN SCA...AND
LATER SHIFTS CAN FINE TUNE THIS TRANSITION.
HIGH PRESSURE BUILDS IN SATURDAY FOR LESS WIND...THEN MOVES OFF THE
COAST SUNDAY. NEXT FRONT MOVES THROUGH MONDAY...WITH GUSTY WINDS
BEHIND IT FOR TUESDAY.
&&
.HYDROLOGY...
AXIS OF HEAVIEST RAINFALL TOTALS IS FORECAST TO RESIDE JUST
NORTHWEST OF THE LWX HSA. LATEST TOTAL QPF INCLUDING TONIGHT AND
FRIDAY SUGGESTS AROUND 1 INCH OF RAIN ACROSS THE METRO AREAS...WITH
MORE TO THE WEST AND PERHAPS UP TO 1.5 INCHES OVER THE HIGHLANDS.
OBVIOUSLY...ANY CONVECTION COULD BRING DOWN LOCALLY HIGHER AMOUNTS
AND THIS COULD RESULT IN MINOR PROBLEMS. BUT ON THE
WHOLE...WIDESPREAD FLOODING IS NOT EXPECTED. DUE TO RECENT DRY
WEATHER...STREAMS WERE RUNNING LOWER THAN NORMAL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
DCZ001.
MD...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
MDZ003>007-009>011-013-014-501-502.
VA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
VAZ025>031-036>040-042-052>054-501-503-504.
WV...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY
FOR ANZ530-535-536-538>542.
STORM WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR ANZ530>532-535-
538>540.
GALE WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR ANZ533-534-536-
537-541>543.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 11 AM EST
FRIDAY FOR ANZ531>534-537-543.
&&
SYNOPSIS...BPP
NEAR TERM...JRK
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...JRK/BPP
MARINE...JRK/BPP
HYDROLOGY...BPPHazardous weather outlook, Feb 23, 9:10 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EST WED FEB 23 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 241000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 910 PM EST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THURSDAY NIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE WATERS FRIDAY AND FRIDAY NIGHT. A GALE WARNING MAY BE WARRANTED FOR PORTIONS OF THE WATERS DURING THIS TIME. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING THURSDAY NIGHT AND FRIDAY. ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-241000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 910 PM EST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING THURSDAY NIGHT AND FRIDAY. ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS FRIDAY ACROSS PORTIONS OF NORTH-CENTRAL MARYLAND AS WELL AS NORTHERN AND CENTRAL VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:03 AM EST | Gale Warning | LWX | 34 hr | |
| Feb 24, 4:03 AM EST | Storm Warning | LWX | 7 hr | |
| Feb 24, 5:43 AM EST | Freezing Rain Advisory | LWX | Highland | 3 hr |
| Feb 24, 1:41 PM EST | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 22 more | 24 hr |
Nearby
High Wind Watches in Virginia, 2011High Wind Watches in Maryland, 2011High Wind Watches in West Virginia, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.